MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-XTW
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 08/18/2023
Type of Reportable Event Death
Event or Problem Description
This report is being filed due to heart failure and death.Crd_1002 - expand g4 phase 1 and phase 2 study patient id: (b)(6).It was reported that on 08/19/2021, the patient presented with degenerative mitral regurgitation with leaflet prolapse and flail.One mitraclip (cds0701-xtw, 10423r134) was implanted, reducing the mr to grade 2+.There was no device deficiency.On (b)(6) 2021, severe mr was noted.Per physician, the mr was unrelated to the mitraclip device.On (b)(6) 2021, another mitraclip was successfully implanted, reducing the mr.There was no device deficiency with either clip.On (b)(6) 2023, the patient had passed away while at home.Heart failure was noted.Per physician, the event was unknown if related to the index procedure clip.There was no device deficiency.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant informationna.
 
Event or Problem Description
Subsequent to the initial report, the additional information was received: there was no additional mitraclip implanted.There were no device related issues noted following the procedure.The mitraclip had remained stable with mild, residual mitral regurgitation.Pre-existing conditions that would have caused or contributed to the patient¿s death include coronary artery disease with a coronary artery bypass graft in 2019, diabetes (insulin dependent), asthma, end stage renal disease, hypertension, aortic stenosis and regurgitation.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Based on the information reviewed, a cause for the reported unrelated mitral regurgitation (mr), heart failure and death could not be determined.It was however, confirmed by the physician that the mr was unrelated to the mitraclip device.Mitral regurgitation, heart failure and death are listed in the instructions for use (ifu) as known possible complications associated with mitraclip procedures.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18659146
Report Number2135147-2024-00551
Device Sequence Number7317525
Product Code NKM
UDI-Device Identifier08717648231001
UDI-Public08717648231001
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2022
Device Catalogue NumberCDS0701-XTW
Device Lot Number10423R134
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED MITRACLIP
Outcome Attributed to Adverse Event Death;
Patient SexFemale
Patient Weight53 KG